Rocky Mountain Journal of Mathematics
- Rocky Mountain J. Math.
- Volume 49, Number 3 (2019), 817-847.
Thermal avalanche after non-simultaneous blow-up in heat equations coupled via nonlinear boundary
In this paper, we study a parabolic problem defined in the half line coupled via exponential-type boundary flux. Firstly, we prove the optimal classification of the two components of blow-up solutions when time reaches the blow-up time from left. Blow-up takes place only at the origin, and simultaneous blow-up rates are determined as well. Secondly, we study the weak extension after the blow-up time. Complete blow-up always occurs whether simultaneous blow-up arises or not. Moreover, an instantaneous propagation of the blow-up singularity to the whole spatial domain occurs at the blow-up time, which is the so-called thermal avalanche phenomenon. Finally, we use the evolution of the $k$-level set of solutions in the approximations to characterize the propagation of the singularity.
Rocky Mountain J. Math., Volume 49, Number 3 (2019), 817-847.
First available in Project Euclid: 23 July 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 35B60: Continuation and prolongation of solutions [See also 58A15, 58A17, 58Hxx] 35K57: Reaction-diffusion equations 35K60: Nonlinear initial value problems for linear parabolic equations
Liu, Bingchen; Li, Fengjie; Dong, Mengzhen. Thermal avalanche after non-simultaneous blow-up in heat equations coupled via nonlinear boundary. Rocky Mountain J. Math. 49 (2019), no. 3, 817--847. doi:10.1216/RMJ-2019-49-3-817. https://projecteuclid.org/euclid.rmjm/1563847235